Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Took vyvanse. Noticed green discoloration on hand and veins popping out. What to do?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2003
Answered : 2190 Questions
Question
my friend took vyvanse 35mil pill and now her hands are green and veins are popping out what does she do
Posted Tue, 14 May 2013 in Mental Health
 
 
Answered by Dr. Jonas Sundarakumar 40 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

It is likely that these symptoms could be due to the side effects of Vyvanse or due to an anaphylactic (allergic) reaction to the medication.

Vyvanse (lisdexamfetamine), can have side effects of causing vasoconstriction (narrowing of the arteries), congestion of blood vessels and even an abnormal increase in blood pressure; and these effects could be the cause of her symptoms. Sometimes, there can be a severe allergic reaction which can also result in such symptoms.

I would advise you to take her to the ER as early as possible, for further evaluation and management. A discolouration of the hands may indicate poor blood supply and so, it is important to seek urgent medical help.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
 
Follow-up: Took vyvanse. Noticed green discoloration on hand and veins popping out. What to do? 12 minutes later
but she has taken it before and nothing has happened.
 
 
Answered by Dr. Jonas Sundarakumar 18 minutes later
It is quite possible to have different responses to a drug at different times; blood levels of the drug can vary according to the rate of absorption or there can even be a possible drug interaction with some other substance, resulting in these side effects. Especially, if she has taken any other medication or alcohol or other substances recently, then it is likely that these symptoms could be due to an drug interaction.

However, the important thing is that her symptoms appear significant enough to warrant urgent medical attention. So, please have her examined by a doctor as soon as possible.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor